On March 6, while in Arizona, I had Juvederm, Botox, and Evolence injections. On March 9, I went in for Fraxel Laser and Thermage. I flew home on March 16. I currently have a drooping eyelid with blurry vision in that eye. I can't smile nor can I "pucker" my lips, and my upper lip and the entire area from my upper lip to my nose appears very swollen. Is this to be expected for 3+ weeks following the procedures I had done? If it is not, what steps can be taken to alleviate the "had a stroke" appearance and lack of functionality of my face?
Blurry Vision After Cosmetic Injections and Laser Treatments
Doctor Answers (5)
Caution with combination procedures
It is hard to know where to start evaluating the problem with so many different procedures being done. And if you had them done closer to home then you would be able to see the doctor who did or performed the procedures. Generally, if you are going to have things done while away it is best to limit them and have some arrangements for follow-up care as needed. I would suggest first calling the clinic to let them know about the situation and see if there is a plastic surgeon in your area that they can refer you to.
No this is not normal!
Some of this sounds like swelling from the treatments. However, depending on where the Botox was placed, you may also be experiencing unwanted paralysis from the BOTOX which would be the most serious complication. Unfortunately the Botox needs to wear off to have some of these issues resolve. The eyelid position can sometimes be benefited by aproclonidine drops. What you really need is a compasionate clinician who will support you while you recover and not take advantage of you in a vulnerable state to suggest other procedures until the dust has settled.
I would recommend you see an oculoplastic surgeon who will be able to assess and care for your eyes which is the most worrisome of your issues. This person can also help identify any other subspecialist who may be needed to manage your issues. In Minneapolis, I would suggest either Andrew Harrison or Eric Nelson. I think that Dr. Nelson's office is in Edina.
Several things here
It sounds like for the most part, your problems will self-correct.
My big concern is the blurry vision. This could be a sign of a dry eye, and an early corneal dessication or abrasion. I would recommend that you see either the doctor who did it, or one near by. In the meantime, I suggest that you get Genteal eye drops for daytime, and ointment for bedtime. You may also want to patch your eyes so that they don't dessicate overnight.
You might also like...
You need to see a plastic surgeon soon.
Having procedure while on vacation can sometimes lead to problems with follow-up. Without seeing pictures or examining you, it is hard to give specific advice. You had several procedures in a short time span. At this point, you need to make sure that you keep your eyes well lubricated if you are having any eyelid issues. From your description, it sounds like your Botox may have been injected to deep or migrated into your midface. If this is the case, it may take several weeks to months for your issues to resolve. Good luck with your recovery.
This is one of the problems with so called "vacation procedures". You had treatments performed by a physician with sequelae that now must be addressed by another physician. A board certified plastic surgeon in your area (there are many good ones) can address each of your concerns and treat you if need be. Good luck!
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.